What do my scan reports indicate?

default
Posted on Fri, 19 Jan 2018 in Women's Health
Question: I have been having pelvic and lower abdominal pain for the last four months. It has gotten worse in the last month. I felt cold more often and, ff I walk or move around often, the pain gets worse. I have had two scans: one scan showed a 4 mm cortical calcification versus there is small angiomyolipoma lower pole left kidney and the second scan showed a 8 mm nabothian cyst in the cervix with some other cysts in my left and right ovaries. I have a history of cysts and have had one episode of a torsion ovary caused by a cyst, kidney stones, and enlarged liver (from taking a lot of Ibuprofen as recommened by all the doctors that I saw). I am 36, female, weight 105 pounds, and am 5'3". My periods tend to be irregular. I had recent blood work and my blood pressure was low, but everything else was normal.
doctor
Answered by Dr. Prof. Kunal Saha 7 hours later
Brief Answer:
Low dose hormonal pills should help

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Your complaints come under three broad categories:
* The kidney related problems including the cortical calcification and the small angiomyolipoma. There is no specific thing that you can do about it. Take pain medication like Aleve (naproxen) or ibuprofen when needed.
* Your ovarian cysts and irregularity in periods. You need to take low dose hormonal pills (commonly used as oral contraceptives) on regular basis. You need to visit and follow up with a gynecologist for this.
* Your nabothian cyst. They are considered harmless and usually disappear on their own, although some will persist indefinitely. Unless you have secondary symptoms, nothing needs to be done about it.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha 2 hours later
I have secondary symptoms of chronic pelvic pain for over 4 months and enlarged left ovary and lower back pain. I also had nausea, sharp stabbing pain radiating from pelvic area down legs and pain when walking or bending. Vibration treatment and cold help to relieve pain for a small amount of time. However, as noted above, taking Ibuprofen or NSAIDS have resulted in internal bleeding when combined with other prior symptoms. I have a history of ruptured cysts with torsion, kidney stones, and stomach ulcers at the the same time. Stomach ulcers resulted from taking the pain relievers that you suggest in your answer.
doctor
Answered by Dr. Prof. Kunal Saha 10 hours later
Brief Answer:
Ibuprofen and other NSAIDs are known gastric irritants

Detailed Answer:
The gastric ulcers (stomach ulcers) can be caused due to the gastric irritation caused by NSAIDs. To protect against such episodes of gastritis we usually recommend taking NSAIDs in full stomach (after meals). Gastric ulcers can also bleed in case of increased severity. But otherwise ruptured cysts with torsion, kidney stones, and stomach ulcers are unrelated.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4398 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication

Recent questions on  Abdominal pain

doctor1 MD

I am a 33 year old woman that noticed a small round bruise about the size of a cigarette or pen bottom three inches to the left and slightly above...

doctor1 MD

I have been suffering from right shoulder blade pain in my back and feeling in my arm somewhat. I have premature ovarian failure and have been on...

doctor1 MD

i have had a tenderness on my right side near bottom of ribs on and off for 2 yrs, had and ultrasound 2 yrs ago for Gallstones and all clear. Since...

doctor1 MD

I am 50 years old, i have been taking medicines frequently for past 2 years (a course of antibiotics for every alternate months due to amoebiasis,...

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could...

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had...

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last...

Get personalised answers from verified doctor in minutes across 80+ specialties

178 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2